Jump to content
Important Survey - Please Participate ×

xanax user looking for support


[fi...]

Recommended Posts

Hey everybody,  I used Xanax for 2 weeks at .50 ( to help find sleep due work related stress)and never realized how my body/brain was addicted until I stopped taking it for no real reason. I stopped cold turkey for 5 horrific nights and have since relapsed learning that tapering is the preferred method. I have modified my dosage but not sure to what is correct and scared on how best to be rid of this addiction. 
Link to comment
Share on other sites

Hello finding my way,

 

Welcome to Benzo Buddies!  Benzos are strong drugs and stopping suddenly can bring on some withdrawal symptoms. However, with two weeks of use I don't believe you developed a physical dependency.  The suggested time frame for taking benzos is no more than 2-3 weeks so you are right in that time frame.

 

I personally would not suggest a long drawn out taper. In fact, if it were me I'd likely stop the xanax and allow the symptoms ease up.  The longer you stay on a benzo, the stronger the possibility of dependence.

 

For short term users who wish to taper we recommend an accelerated taper plan. This would involve reducing the dose by 50% and waiting for 5 days. At this point you would reduce another 50% continuing the process until off the medication. 

 

I'm not going to give you a link to tapering information because I don't believe that it is appropriate for your situation.  I will give you a link to the Withdrawal Support Board where you can post and receive feedback from others.

 

I know that you felt really awful after stopping xanax, it may take a while for things to settle down but because of your short term use I believe you will recover quickly.  The really good thing is that you've decided to stop taking xanax at this early stage, most of us wish we had also done this.  Let us know how we can help.

 

Withdrawal Support (during your taper)

 

pianogirl  :)

Link to comment
Share on other sites

Pianogirl,

 

Thank you for all your advice....I really appreciate it.  I know everyone metabolisms' are unique but any idea if I stopped again without any tapering about how long till the symptoms of panic, palpitations, headaches & fear fade....those 5 earlier nights I mentioned seemed like the longest nights of my life. 

 

Sincerely, Finding my way

Link to comment
Share on other sites

Hello finding my way, what dose did you go back on, was it the .5 mg?  There is no way we can know how long your symptoms will last, everyone is different, so it would be best to err on the side of caution.  Why not do as pianogirl suggested and reduce your dose by 50% to ease into this rather than shocking your system again?  Sometimes getting off of the drug quickly only increases the pain, but not the healing, so please be kind to yourself.

 

Pamster

Link to comment
Share on other sites

Hey Pamster, Thanks for reading my post.

 

I took roughly 3/4 of the .50 tablet.....the pill is quite small are hard for me to tell weight dimensions when I broke it up.  Would it be best to go to half .25 (if so how long? is it just a personal feeling of how uneasy one is or or not?  I feel terrible I gave up during my 6th night but the lack of sleep was so so bad.

 

Sincerely, Finding my way

Link to comment
Share on other sites

No worries about the decision you made, I think you did the right thing.  How do you feel now, that's what's important to pay attention to.  If you're feeling a bit better then hold this for a few days, then make another reduction.  This is all about listening to the signals your body is giving you, it will tell you when it's time to reduce again.  Toughing things out isn't always the best idea, paying attention is.  You're doing great.  :thumbsup:
Link to comment
Share on other sites

I have a little different take on this.  After two weeks of use and having this strong of a reaction to stopping, I’m concerned going on a daily dose in order to taper will instead cause you more dependency problems.  I would strongly suggest not reinstating to a daily dose but to consider something I did that worked.

 

When I tried to cold turkey at .25mg I also got severe symptoms (although under very different circumstances...I had tapered from 2mg after long term use).  I found that just a crumb of Xanax took the worst symptoms away. Literally, a crumb. 

 

Instead of getting on a regular dose to taper, I’d try the crumb idea first.  I’d save it for when things became intolerable. Otherwise I’d do what pianogirl suggested and tough it out as best I could. 

Link to comment
Share on other sites

Not sleeping is going to be an issue no matter when you quit or how you quit. It will help to try to accept that as part of the process. Xanax is a strong tranquilizer and works well briefly for insomnia, but then the rebound insomnia is really tough.

 

I’d try a double bag of chamomile tea at night. You may not sleep but it may help you at least relax a little.

 

:hug:

Link to comment
Share on other sites

×
×
  • Create New...